Alert archive / Kansas / Red Flag Warnings in 2020
Red Flag Warning 16, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Oct 10, 2020, 3:00 AM CDT for 18 counties in Kansas. It took effect at Oct 11, 2020, 1:00 PM CDT. It was in force for 7 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 10, 2020, 3:00 AM CDT (08:00 UTC)
- In effect from
- Oct 11, 2020, 1:00 PM CDT
- Expired
- Oct 11, 2020, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 6:20 PM CDT | NON-TSTM WND GST 58 | 1 Ese Scott State Lake, KS | MESONET STATION K5SCT 1 ESE SCOTT STATE LAKE. |
| Oct 11, 6:25 PM CDT | DUST STORM | 1 Ese Scott State Lake, KS | VISIBILITY LESS THAN A QUARTER OF A MILE. |
| Oct 11, 6:40 PM CDT | NON-TSTM WND GST 63 | 1 Ese Scott State Lake, KS | MESONET STATION K5SCT 1 ESE SCOTT STATE LAKE. |
| Oct 11, 7:00 PM CDT | DUST STORM | 2 W Ulysses, KS | VISIBILITY LESS THAN A QUARTER OF A MILE IN BLOWING DUST. |
| Oct 11, 7:02 PM CDT | NON-TSTM WND GST 63 | 3 Nw Pierceville, KS | ASOS STATION KGCK GARDEN CITY. VISIBILITY WAS 3/4 OF A MILE IN BLOWING DUST ALONG WITH THE HIGH WINDS. |
| Oct 11, 7:03 PM CDT | DUST STORM | 3 E Ulysses, KS | ONE EIGHTH OF A MILE VISIBILITY IN BLOWING DUST. |
| Oct 11, 7:05 PM CDT | NON-TSTM WND GST 67 | 1 Ese Scott State Lake, KS | MESONET STATION K5SCT 1 ESE SCOTT STATE LAKE. |
| Oct 11, 7:16 PM CDT | NON-TSTM WND GST 66 | 3 Nw Pierceville, KS | ASOS STATION KGCK GARDEN CITY. |
| Oct 11, 7:17 PM CDT | NON-TSTM WND GST 59 | 2 Nnw Ulysses, KS | AWOS STATION KULS ULYSSES. |
| Oct 11, 7:23 PM CDT | NON-TSTM WND GST 59 | 9 Nw Wilburton, KS | MESONET STATION CGLK1 CIMARRON. |
| Oct 11, 7:25 PM CDT | NON-TSTM WND GST 62 | 4 Wnw Ogallah, KS | MESONET STATION UP852 3.7 W OGALLAH (UPR). |
| Oct 11, 7:30 PM CDT | DUST STORM | 3 Ese Wakeeney, KS | DUSTSTORM WITH NEAR ZERO VISIBILITY JUST EAST OF WAKEENEY. THERE WAS A VEHICLE PILEUP ON INTERSTATE 70 DUE TO VERY LOW VISIBILITY IN THE BLOWING DUST. |
| Oct 11, 7:30 PM CDT | NON-TSTM WND GST 61 | 1 S Wakeeney, KS | MESONET STATION K5WKY 1 SSW WAKEENEY. |
| Oct 11, 7:30 PM CDT | NON-TSTM WND GST 62 | 12 N Jetmore, KS | MESONET STATION K5NES US-283 @ PAWNEE R. NESS. |
| Oct 11, 7:30 PM CDT | NON-TSTM WND GST 68 | 5 Wnw Elkhart, KS | MESONET STATION CW8810 ELKHART. |
| Oct 11, 7:35 PM CDT | NON-TSTM WND GST 59 | 1 N Syracuse, KS | AWOS STATION K3K3 SYRACUSE. |
| Oct 11, 7:35 PM CDT | NON-TSTM WND GST 75 | Elkhart, KS | AWOS STATION KEHA ELKHART AWOS SITE. |
| Oct 11, 7:40 PM CDT | NON-TSTM WND GST 68 | 1 Ese Scott State Lake, KS | MESONET STATION K5SCT 1 ESE SCOTT STATE LAKE. |
| Oct 11, 8:08 PM CDT | NON-TSTM WND GST 68 | 3 Nw Pierceville, KS | ASOS STATION KGCK GARDEN CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3810 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591 WWUS83 KDDC 100800 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 300 AM CDT Sat Oct 10 2020 KSZ061-062-074-084-102100- /O.UPG.KDDC.FW.A.0007.201011T1800Z-201012T0100Z/ /O.NEW.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/ Hamilton-Kearny-Stanton-Morton- 300 AM CDT Sat Oct 10 2020 /200 AM MDT Sat Oct 10 2020/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074 AND 084... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043-102100- /O.NEW.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/ Scott- 300 AM CDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 043... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 1 PM to 8 PM CDT Sunday. * Affected Area...In Kansas...Fire Weather Zone 043 Scott. * Winds...West 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ044-063-076-077-086-087-102100- /O.EXA.KDDC.FW.A.0007.201011T1800Z-201012T0100Z/ Lane-Finney-Haskell-Gray-Seward-Meade- 300 AM CDT Sat Oct 10 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 044...063...076...077...086 AND 087... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect from Sunday afternoon through Sunday evening. * Affected Area...In Kansas...Fire Weather Zone 044 Lane...Fire Weather Zone 063 Finney...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ075-085-102100- /O.CON.KDDC.FW.A.0007.201011T1800Z-201012T0100Z/ Grant-Stevens- 300 AM CDT Sat Oct 10 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... * Affected Area...In Kansas...Fire Weather Zone 075 Grant and Fire Weather Zone 085 Stevens. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
7 follow-up statements
516 WWUS83 KDDC 101735 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1235 PM CDT Sat Oct 10 2020 ...Critical Fire Weather conditions expected Sunday... .Relative humidity falling below 15 percent and frequent wind gusts in excess of 20 mph will create rapid spread of grass fires Sunday afternoon. KSZ043-061-062-074-084-110145- /O.CON.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/ Scott-Hamilton-Kearny-Stanton-Morton- 1235 PM CDT Sat Oct 10 2020 /1135 AM MDT Sat Oct 10 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074 AND 084... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * Winds...West 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ044-063-075>077-085>087-110145- /O.CON.KDDC.FW.A.0007.201011T1800Z-201012T0100Z/ Lane-Finney-Grant-Haskell-Gray-Stevens-Seward-Meade- 1235 PM CDT Sat Oct 10 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 044...063...076...077...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 044 Lane...Fire Weather Zone 063 Finney...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
959 WWUS83 KDDC 101813 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 113 PM CDT Sat Oct 10 2020 ...Critical Fire Weather conditions expected Sunday... .Relative humidity falling below 15 percent and frequent wind gusts in excess of 20 mph will create rapid spread of grass fires Sunday afternoon. KSZ044-063-075>077-085>087-110215- /O.UPG.KDDC.FW.A.0007.201011T1800Z-201012T0100Z/ /O.EXA.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/ Lane-Finney-Grant-Haskell-Gray-Stevens-Seward-Meade- 113 PM CDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 044...063... 075...076...077...085...086 AND 087... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 1 PM to 8 PM CDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 044 Lane...Fire Weather Zone 063 Finney...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...West 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043-061-062-074-084-110215- /O.CON.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/ Scott-Hamilton-Kearny-Stanton-Morton- 113 PM CDT Sat Oct 10 2020 /1213 PM MDT Sat Oct 10 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074 AND 084... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
623 WWUS83 KDDC 110301 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1001 PM CDT Sat Oct 10 2020 KSZ043-044-061>063-074>077-084>087-111115- /O.CON.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/ Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray- Morton-Stevens-Seward-Meade- 1001 PM CDT Sat Oct 10 2020 /901 PM MDT Sat Oct 10 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...061...062...063...074...075... 076...077...084...085...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
974 WWUS83 KDDC 110453 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1153 PM CDT Sat Oct 10 2020 KSZ043-044-061>063-074>077-084>087-120100- /O.CON.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/ Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray- Morton-Stevens-Seward-Meade- 1153 PM CDT Sat Oct 10 2020 /1053 PM MDT Sat Oct 10 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...061...062...063...074...075... 076...077...084...085...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...West 15 to 25 mph with gusts up to 50 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
507 WWUS83 KDDC 110603 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 103 AM CDT Sun Oct 11 2020 KSZ030-045-064-078-088-120100- /O.EXA.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/ Trego-Ness-Hodgeman-Ford-Clark- 103 AM CDT Sun Oct 11 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...045...064...078 AND 088... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 045 Ness...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 078 Ford and Fire Weather Zone 088 Clark. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043-044-061>063-074>077-084>087-120100- /O.CON.KDDC.FW.W.0016.201011T1800Z-201012T0100Z/ Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray- Morton-Stevens-Seward-Meade- 103 AM CDT Sun Oct 11 2020 /1203 AM MDT Sun Oct 11 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...061... 062...063...074...075...076...077...084...085...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...West 15 to 25 mph with gusts up to 50 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
506 WWUS83 KDDC 112040 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 340 PM CDT Sun Oct 11 2020 ...Critical Fire Weather conditions continue... .Very low relative humidity and wind gusts in excess of 20 mph are expected through 6 pm. By the evening hours, a strong cold front will begin to sweep across the area bringing much stronger winds during the mid evening. KSZ030-043>045-061>064-074>078-084>088-120100- /O.CON.KDDC.FW.W.0016.000000T0000Z-201012T0100Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- 340 PM CDT Sun Oct 11 2020 /240 PM MDT Sun Oct 11 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...061...062...063...074...075...076...077...084... 085...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 8 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
426 WWUS83 KDDC 120058 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 758 PM CDT Sun Oct 11 2020 KSZ030-043>045-061>064-074>078-084>088-120200- /O.EXP.KDDC.FW.W.0016.000000T0000Z-201012T0100Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- 758 PM CDT Sun Oct 11 2020 /658 PM MDT Sun Oct 11 2020/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR FIRE WEATHER ZONES 030... 043...044...045...061...062...063...064...074...075...076...077... 078...084...085...086...087 AND 088... Very strong northwest winds will continue through the late evening hours, however with cooler air behind the front, relative humidity will not be at critical levels. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Oct 10, 2:58 AM CDT, 2 minutes earlier.
Area forecast discussion, Oct 10, 2:58 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 258 AM CDT Sat Oct 10 2020 ...Updated Short Term, Long Term and Fire Weather Discussions... .SHORT TERM...(Today and tonight) Issued at 251 AM CDT Sat Oct 10 2020 The latest models remain in good agreement with a surface boundary, weak cold front, moving to around the Oklahoma border early this morning where it will briefly become stationary through the remainder of the day. Low level moisture pooling along and just north of this boundary early this Saturday morning across south central Kansas will give rise to some fog south and east of the Dodge City area between 4 am and 10 am. At this time dense fog is not anticipated but the fog may reduce visibility in some areas to one mile or less at times. For the remainder of the day north of this surface boundary the winds will be northeast to easterly at 10 to 15 mph as temperatures climb into the 80s during the afternoon. Highs around 90 degrees will be possible near the Oklahoma border in extreme southwest Kansas (around the Elkhart and Liberal areas) given the location of this surface boundary and warmer 900mb to 850mb temperatures. In this area where temperatures will be climbing into the upper 80s to around 90 degrees today the afternoon relative humidity values will fall back into the teens. Given the low afternoon relative humidity values, expected wind speeds and fuel conditions will result in near critical fire weather conditions late this afternoon. Tonight the surface boundary near the Oklahoma border will lift north across western Kansas as the next, stronger, cold front exits Canada and drops south into the Northern Plains. The developing south southwesterly winds will gradually increase overnight. Low temperatures early Sunday morning will be mainly in the 50s. .LONG TERM...(Sunday through Friday) Issued at 251 AM CDT Sat Oct 10 2020 Sunday will be another unseasonably warm day with near record or record highs being possible in some locations of southwest Kansas based on the warm 850mb temperatures that will be located ahead of a strong cold front that will cross into northwest Kansas during the day. Based on the warm 850mb at 00z Monday could easily see high in the mid 90s for parts of southwest Kansas Sunday afternoon. The record high for Dodge City Oct 11th is 94 set in 1975. The record high for Garden City Oct 11th is 97 and record high for Medicine Lodge is 95. Both set in 1975. Critical fire weather conditions will exist west of a Dighton to Cimarron to Meade line Sunday afternoon. Southwest winds will increase to 15 to 20 mph and become gusty at times Sunday afternoon as dry conditions continue across all of southwest Kansas. The lowest afternoon relative humidity values will be located west of highway 283. A Fire Weather Watch is in effect for Sunday afternoon along and west of a Dighton to Cimarron to Meade line. Will also be upgrading the Watch to Red Flag Warning given higher confidence of these conditions occurring for Scott, Kearny, Hamilton, Stanton and Morton counties. These unseasonably warm temperatures will end quickly Sunday night as a strong cold front crosses southwest Kansas and the warm, around 25C, 850mb temperatures at 00z Sunday fall back to around 10C between 12z and 18z Sunday. Along with the colder air returning to southwest Kansas behind this cold front Sunday night the developing north winds are expected to increase into the 25 to 35 mph range with higher gusts still appearing possible based on tight surface pressure gradient, magnitude of the cold air advection and 850mb winds forecast behind this surface boundary. This system late this weekend/early next week will be fairly progressive given the track and timing of an upper level trough as it crosses the Central Plains Sunday night and early Monday. As this upper level trough moves into the Mid Mississippi Valley by Monday evening an area of high pressure will begin to build into western Kansas during the day. Gusty north winds late Sunday night will taper off during the day as temperatures climb only into the upper 60s to mid 70s based on the late day 900mb to 850mb temperatures at 00z Tuesday. These cooler temperatures will briefly give way to some warmer temperatures mid week given the improving westerly downslope flow developing and warming 850mb temperatures. Late week another short of colder air will take aim on Kansas the next cold front moves across the Central Plains Wednesday night/Thursday. This will result in highs only in the 60s and 70s late week. Precipitation chances with either of these systems does not look very favorable. Dry conditions will continue and elevated fire weather risk will be possible for southwest Kansas. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1214 AM CDT Sat Oct 10 2020 A weak surface boundary will move to around the Oklahoma border by daybreak and then remain nearly stationary through the remainder of the day. The light winds behind this surface boundary will become northerly at 10 knots or less between 06z and 09z Saturday, and then gradually shift to the east southeast Saturday afternoon. BUFR soundings indicating VFR conditions overnight and Saturday but will be monitoring the potential for some patchy fog developing near the Dodge City area between 09z and 15z Saturday. At this time given where the return of low level moisture is forecast by the latest models late tonight/early Saturday have decided not to include mention of fog in the Dodge City 06z TAFs. && .FIRE WEATHER... Issued at 251 AM CDT Sat Oct 10 2020 A surface boundary will be located near the Oklahoma border today with an easterly wind at 10 to 15 mph developing during the afternoon north of this surface boundary. Afternoon relative humidity values will generally be in the 20 to 30 percent range with the exception of locations west of a Syracuse to Liberal line. In this area afternoon relative humidity values will be in the teens with the lowest afternoon relative humidity values being 10 to 15 percent near the Colorado border and from Elkhart to near Liberal. These dry conditions will result in near critical fire weather conditions. Any open burning is discouraged. Stronger winds can be expected to develop across southwest Kansas on Sunday as dry conditions continue. The increase in the southwest winds during the day combined with low humidity values Sunday afternoon will result in the potential for critical fire weather conditions for southwest Kansas. A Fire Weather Watch is currently in effect for locations along and west of a Dighton to Cimarron to Meade line. This area is where the best chance for relative humidity values as low as 10 to 15 percent will be possible along with gusty southwest winds at 15 to 20 mph. Will also be upgrading the Watch to Red Flag Warning given higher confidence of these conditions occurring for Scott, Kearny, Hamilton, Stanton and Morton counties. && .PRELIMINARY POINT TEMPS/POPS... DDC 87 58 94 46 / 0 0 0 0 GCK 87 55 92 43 / 0 0 0 0 EHA 88 52 92 43 / 0 0 0 0 LBL 89 54 94 43 / 0 0 0 0 HYS 85 59 90 45 / 0 0 0 10 P28 85 58 91 51 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Sunday for KSZ043-061-062-074-084. Fire Weather Watch from Sunday afternoon through Sunday evening for KSZ044-063-075>077-085>087. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Burgert FIRE WEATHER...Burgert
Nearby
Red Flag Warnings in Kansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.